Alert archive / West Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 104, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 16, 1995, 3:25 PM EDT for Greenbrier County, West Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1995, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 16, 1995, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Greenbrier County, WV
The nearest sounding before it
Huntington/Tri S, WV (KHTS), launched 12:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 161924 FFWRNK WVC025-162230- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT SUN JUL 16 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM EDT FOR THE FOLLOWING COUNTY... IN SOUTHEAST WEST VIRGINIA ...GREENBRIER COUNTY AT 325 PM EDT...WEATHER RADAR INDICATED THAT FROM TWO /2.0/ TO THREE /3.0/ INCHES OF RAIN HAS FALLEN JUST NORTH OF A LINE FROM DAWSON TO WILLIAMSBURG TO RORER. A CLUSTER OF THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL REMAINED OVER THIS AREA AND WAS NEARLY STATIONARY. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE BEFORE THESE STORMS DISSIPATE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DD/JW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:45 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 16, 2:45 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT SUN JUL 16 1995 RECOMMENDATIONS...?? DISCUSSION... HAVE HAD MY BHND IN FNT OF THE RADAR FOR THE PAST HOUR. ALMOST WENT W/ A WRNG FOR CRAIG COUNTY...BUT VIL IN STRM SEEMED A LITTLE TO LOW FOR THIS AIR MASS. TWO CALLS TO CNTY HAVE UNEARTHED NOTHING...SO 52 VIL IN THAT STRM MAY BE A LTL LOW FOR TDY. ***CAUTION--MUCH OF THIS STRM WAS OVR NATNL FOREST SO ANY LARGE HAIL MAY HAVE PLUNKED A DEER ON THE HEAD*** AT ANY RATE...HAVE LTL TO CONTRIBUTE TO OVERALL DSCN. NGM SEEMS TO MV THE FNT QUICKLY THRU MUCH OF FA DURG 36-48 HR TIME FRAME. THIS SEEMS TOO FAST FOR ME. XPCT IT IT TO COME THRU DURG DAY TUE. ATM TO RMN UNSTBL THU PD...AND THUS XPCT ANOTHER ROUND OF TSTMS TMRW. H85 TEMPS COOL SLIGHLY DURG PD...BUT BNDRLY LYR STAYS WM. OVERALL ...PERSISTENCE SHD BE GOOD TIL FNTL BNDRY MAKES IT THRU. DESROSIERS
In the hours before
Special weather statement, Jul 16, 11:30 AM EDT, 3 hours 55 minutes before
WVZ042>045-VAZ007-009>0/AST WEST VIRGINIA AND NORTHWEST NORTH CAROLINA... THERE WILL BE ONE LAST DAY OF HOT AND STEAMY WEATHER IN THE MID ATLANTIC REGION. TEMPERATURES WILL AGAIN CLIMB WELL INTO THE 90S OVER MOST OF THE AREA...WITH MOUNTAIN LOCATIONS REACHING WELL INTO THE 80S. RELATIVE HUMIDITIES WILL ALSO REMAIN QUITE HIGH. THIS COMBINATIONS OF HEAT AND HUMIDITY WILL PUSH THE HEAT INDEX OVER 105 DEGREES AT TIMES IN BUCKINGHAM COUNTY THIS AFTERNOON. ELSEWHERE ...HEAT INDICES OF 100 TO 105|/TO THE HEAT COMBINED WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. DESROSIERS
Special weather statement, Jul 16, 11:30 AM EDT, 3 hours 55 minutes before
WVZ042>045-VAZ007-009>0/AST WEST VIRGINIA AND NORTHWEST NORTH CAROLINA... THERE WILL BE ONE LAST DAY OF HOT AND STEAMY WEATHER IN THE MID ATLANTIC REGION. TEMPERATURES WILL AGAIN CLIMB WELL INTO THE 90S OVER MOST OF THE AREA...WITH MOUNTAIN LOCATIONS REACHING WELL INTO THE 80S. RELATIVE HUMIDITIES WILL ALSO REMAIN QUITE HIGH. THIS COMBINATIONS OF HEAT AND HUMIDITY WILL PUSH THE HEAT INDEX OVER 105 DEGREES AT TIMES IN BUCKINGHAM COUNTY THIS AFTERNOON. ELSEWHERE ...HEAT INDICES OF 100 TO 105|/TO THE HEAT COMBINED WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. DESROSIERS
Special weather statement, Jul 16, 12:25 PM EDT, 3 hours before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-171200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1225 PM EDT SUN JUL 16 1995 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING... AN INCREASINGLY UNSTABLE ATMOSPHERE WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS DURING THE MID TO LATE AFTERNOON ACROSS SOUTHEAST WEST VIRGINIA...SOUTHWEST VIRGINIA AND THE NORTHERN MOUNTAINS OF NORTH CAROLINA. ISOLATED THUNDERSTORMS ARE EXPECTED IN THE NORTH CAROLINA PIEDMONT. THE THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING HOURS. A FEW STORMS MAY DEVELOP ENOUGH TO REACH SEVERE LEVELS. LARGE HAIL OR DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. DESROSIERS
Nearby
Flash Flood Warnings in West Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.